MAUDE Adverse Event Report: STERILMED, INC. ENDOPATH XCEL BLADELESS OPTIVIEW TECHNOLOGY W/STABILITY SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STERILMED, INC. ENDOPATH XCEL BLADELESS OPTIVIEW TECHNOLOGY W/STABILITY SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Catalog Number ETH2B5LT
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilmed analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) was reviewed and no discrepancies were noted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastric sleeve bypass procedure with a endopath xcel bladeless optiview technology w/stability sleeve and foreign material was present on the obturator tip.The device did contact the patient.However, an alternative device (rpo eth2b5lt) was used to complete the procedure.The intent of the procedure was not altered as a result of the issue and there was no patient consequence.This event has been assessed as reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a laparoscopic gastric sleeve bypass procedure with a endopath xcel bladeless optiview technology w/stability sleeve and foreign material was present on the obturator tip.The device was examined under magnification for cleanliness, cracks, discoloration, nicks, etc.There was no observed foreign matter either attached or loose to the exterior or interior of the obturator's tip or any other part of the obturator.There are a couple minor scuffs/scratches near the tip that are well within the 2mm acceptability limit, that could possibly be interpreted as debris.But as this is a reprocessed device, such minor surface abrasions are common and the visual criteria accounts for these conditions.Device history record review was completed and no discrepancies were noted.There is no confirmation of any foreign matter on or in the device.Manufacturer's ref.No: pc-(b)(4).

Brand Name
ENDOPATH XCEL BLADELESS OPTIVIEW TECHNOLOGY W/STABILITY SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8095711
Report Number2134070-2018-00112
Device Sequence Number16634103
Product Code NLM
UDI-Device Identifier10888551010795
UDI-Public10888551010795
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2019
Device Catalogue NumberETH2B5LT
Device Lot Number2057644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1